Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Relationships between continuum neighborhoods in inverse limit spaces and separations in inverse limit sequences

Author: Harvey S. Davis
Journal: Proc. Amer. Math. Soc. 64 (1977), 149-153
MSC: Primary 54B25; Secondary 54F20
MathSciNet review: 0442876
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The main result of this paper is the following theorem. Let $\{ {X_\alpha },{f_{\alpha \beta }},\alpha ,\beta \in I\}$ be an inverse system of compact Hausdorff spaces and continuous onto maps with inverse limit X. Let $p \in X$ and A be closed in X. There exists a continuum neighborhood of p disjoint from A if and only if there exists $\alpha \in I$ and disjoint sets U and V open in ${X_\alpha }$, neighborhoods respectively of ${p_\alpha }$ and ${A_\alpha }$ such that for all $\beta \geqslant \alpha ,f_{\alpha \beta }^{ - 1}(U)$ lies in a single component of ${X_\beta } - f_{\alpha \beta }^{ - 1}(V)$. This is Theorem B of the text.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54B25, 54F20

Retrieve articles in all journals with MSC: 54B25, 54F20

Additional Information

Keywords: Continuum neighborhood, set function <I>T</I>, inverse limit, compact Hausdorff space
Article copyright: © Copyright 1977 American Mathematical Society